I am a 52 year male who had gastric bypass 19 months ago. I had been taking Tramadol 100-200mg per day for joint pain from my morbid obesity as well as 30mg Celexa for depression and anxiety attacks(I still take the Celexa). As a result of complications I had a total of 5 surgeries where I almost died as my kidneys stopped functioning and bleeding out during an emergency. During the 3months in the hospital I was on Dilaudid for pain which I continued taking for another 3 months at home before resuming the Tramadol...then joy of joys I had a 6th surgery repeating the dilaudid to tramadol switch and back as well as Oxycodone.
After being on the Oxy-c and Tramadol together then just the tramadol for a couple months I got a severe case of Shingles with the treatment being Oxycodone and anti virals...my neuropatic pain in my back was unbearable so I was put on Gabapentin which I stayed on for about 7weeks and now I've tried weening back off both the Tram and GabaP but am finding it horrible to endure as it has worsened my depression ..my anxiety attacks have me in tears with all the symptoms of MDD including wishing I was dead ( and scarily some suicidal thoughts too..more than I want to admit)...and now all of the withdrawl symptoms to boot.. the shakes and sweats , palpitations and racing heart and crawling under my skin...needless to say I am at my wits end and the Drs just want to prescribe something else...I need help but am totally scared to let them give me another mind altering magic pill. I've also lost all desire to get out and do anything at all nearly to the point of being totally phobic of leaving the house....I'm afraid cold turkey is the only way to go as weening isnt working...I should be happy and enjoying life again after losing 240lbs but unfortunantly I'm not...are there any natural things I can do safely considering my Celexa use to help me cope while going through this very horrible time????
First I want to say CONGRATULATIONS! 240 lbs, that is awesome! You are right, you should be happy and enjoying life, and proud of yourself, and twisting your arm patting yourself on the back. I know how bad it feels to know that you "should be" happy but being unable to force yourself to actually feel it. I'm so sorry you are having to go through this. I know what you are going through with the gabapentin(Neurontin) because I have taken it before also. If I knew then what I know now about those "magic pills" (as the doctors like to think of them), I would never have taken even one of them. Also like you, I was put on first Lyrica, then Neurontin, then Topomax(the worst of them all) for post herpetic neuralgia after shingles. After taking Neurontiin I got the feeling back in my hands (they had been totally numb for several months), but the additional side affects that came with taking the meds were so much worse than the issues I was trying to treat, and I am still fighting some of them, even after stopping the medication over 3 months ago. I know weaning off the Neurontin seems to take forever and you may be tempted to just stop cold turkey to try to speed up the process, but please do not do it. It is very dangerous and can actually cause seizures, and many other problems as well. I know this doesn't happen to everyone, and there may be people out there that have successfully stopped cold turkey, with no adverse affects, but you really never know if you are going to be one of them or one of the ones who end up in the ER with seizures or any of the other nasty withdrawal symptoms that these types of meds can cause. My mom and I are both waiting for the effects of anti epileptic medications to go away. It hasn't been easy, but I refuse to "experiment" with any more of their "magic pills". If you haven't already, you will probably be told that the symptoms you are experiencing have nothing to do with gabapentin(Neurontin) withdrawals, that it is the Tramadol that is causing the withdrawal symptoms. Before you let anyone convince you of this just Google Neurontin/gabapentin side effects and withdrawal symptoms and you will find an abundance of people who are going through or have gone through what you are going through. If you want more information just send me a message and I will share more with you. I wish I could have been more help, but unfortunately the only thing I know to do, that is natural, is give it time. I don't like saying that because I know how hard that actually is. If there is any way you think I might be able to help you, please let me know, and again, I'm sorry I couldn't help more. It just doesn't seem like enough to say that you aren't alone, and that I understand.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.